Missouri, 2006

Damaging Wind in Missouri, August 11, 2006

August 11, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 11, 5:46 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Aug 11, 5:46 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT FRI AUG 11 2006

...UPDATED AVIATION DISCUSSION BELOW...

.DISCUSSION...

PERSISTENT ISOLATED WEAK CONVECTION HAS OCCURRED IN OUR EASTERN
COUNTIES TODAY IN AN AREA OF WEAK LOW LEVEL CONVERGENCE. NEXT
APPROACHING SHORTWAVE FROM THE NORTHWEST SHOWS UP NICELY IN WATER
VAPOR IMAGERY...PROFILERS...AND AVAILABLE AIRCRAFT DATA. AS THIS
FEATURE MOVES INTO EAST CENTRAL MO...THE WRF DOES BREAK OUT SOME
SCATTERED CONVECTION OVER EASTERN SECTIONS OF THE MO OZARKS.
INSTABILITY...MLCAPE OF 1500 J/KG...AND MOISTENING MID LAYERS WITH
THE APPROACH OF THE UPPER LEVEL FEATURE MAKE THIS PLAUSIBLE. HAVE
ADDED SOME SLIGHT/CHANCE POPS OVER THIS AREA FOR THIS EVENING.

IT SHOULD BE A QUIET START TO THE WEEKEND. THE UPPER RIDGE AXIS TO
OUR WEST IS STILL PROGGED TO SHIFT EAST OVER OUR REGION SATURDAY.
HAVE BUMPED UP TEMPERATURES SLIGHTLY OVER GFS MOS. I MAY PUT SOME
PATCHY FOG INTO THE GRIDS FOR THE EARLY MORNING HOURS SATURDAY...BUT
AM A LITTLE CONCERNED WHAT THE STRATUS OVER NORTHEAST MO MAY DO
TONIGHT. BELIEVE IT MAY MAKE A BIT OF A MOVE TO THE S-SW. HYDROLAPSE
RATES OFF THE PROGGED WRF SOUNDINGS DO NOT SUPPORT ANYTHING MORE
THAN PATCHY WORDING. ANY AREAS THAT RECEIVED ABUNDANT RAINFALL
RECENTLY MAY SEE SOMEWHAT MORE FOG.

THE GFS AND ECMWF SUPPRESS THE RIDGE TO THE SOUTH ALLOWING THE UPPER
LEVEL IMPULSES AND A FRONTAL BOUNDARY TO MOVE THROUGH THE REGION
EARLY IN THE WORK WEEK. HAVE BUMPED UP RAIN CHANCES A LITTLE MORE
MONDAY AND MONDAY NIGHT. BOTH THE GFS AND ECMWF BUILD THE UPPER
RIDGE BACK TO THE NORTH-NORTHEAST AGAIN LATE IN THE WEEK IN RESPONSE
TO A SYSTEM MOVING INTO THE NORTHERN ROCKIES. WOULDNT BE SHOCKING
TO SEE SOME CONVECTION BEYOND TUESDAY IN THE EXTENDED DEPENDING ON
WHERE LOW LEVEL FEATURES/FRONTS SET UP...BUT IT LOOKS LIKE ORGANIZED
CONVECTIVE CHANCES WILL BE OFF WELL TO OUR NORTH-NORTHWEST. DSA

&&

.AVIATION...

FOR THE 0000 UTC TAFS...ISOLATED THUNDERSTORMS OVER POLK COUNTY
EARLY THIS EVENING CONTINUE TO BUILD SOUTHWARD AND IT IS POSSIBLE
THAT SGF COULD SEE A TSTM BETWEEN ABOUT 0030-0130 UTC...BUT SINCE
COVERAGE IS SO LOW ONLY INCLUDED TS IN THE VC FOR NOW. ANY ISOLD TS
WILL END BY SHORTLY AFTER SUNSET WITH SKIES BECOMING CLEAR.
LIGHT/VARIABLE WINDS...MOSTLY CLEAR SKIES...AND SOMEWHAT MOIST
BOUNDARY LAYER FROM RECENT RAINFALL COULD ALLOW FOR SOME PATCHY FOG
TO DEVELOP LATE TONIGHT. ONLY TOOK VIS DOWN TO MVFR IN TAFS FOR
NOW...HOWEVER POTENTIAL CERTAINLY EXISTS FOR A PERIOD OF IFR VIS
BETWEEN 1100-1300 UTC AT BOTH TERMINALS AND 0600 UTC TAFS MAY NEED
TO LOWER VIS ANOTHER CATEGORY. LIGHT FOG WILL BURN OFF QUICKLY
SATURDAY MORNING WITH VFR CONDITIONS ANTICIPATED SAT WITH ONLY
FEW-SCT DECK OF CUMULUS WITH BASES RISING TO OVER 5000FT AGL DURING
THE AFTERNOON.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 11, 11:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 AM CDT SAT AUG 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1215 AM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 HEAT INDEX VALUES OF NEAR 100 DEGREES WILL BE POSSIBLE ON SUNDAY IN
 SOUTHEAST KANSAS AND WESTERN MISSOURI.

 A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE SUNDAY NIGHT
 THROUGH EARLY TUESDAY BRINGING A CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/FOSTER

In the hours before

Local storm report, Aug 11, 6:49 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     STOCKTON                37.70N 93.80W
08/11/2006                   CEDAR              MO   LAW ENFORCEMENT

            VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
            DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.

&&

IZZI
Local storm report, Aug 11, 7:55 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       2 W LEBANON             37.68N 92.70W
08/11/2006  M1.46 INCH       LACLEDE            MO   BROADCAST MEDIA

            MEASURED 1.46 INCHES OF RAIN IN 45 MINUTES.

&&

IZZI
Local storm report, Aug 11, 8:23 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             SHELDON                 37.66N 94.29W
08/11/2006  E0.75 INCH       VERNON             MO   LAW ENFORCEMENT

0740 PM     TSTM WND GST     SHELDON                 37.66N 94.29W
08/11/2006  E60.00 MPH       VERNON             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICIALS ESTIMATE UP TO 60 MPH WINDS.
            UNCONFIRMED REPORT FROM LOCAL MEDIA OF A LANDSPOUT NEAR
            SHELDON CROSSING HIGHWAY 71.

&&

IZZI
Local storm report, Aug 11, 10:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     STOCKTON                37.70N 93.80W
08/11/2006                   CEDAR              MO   LAW ENFORCEMENT

            VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
            DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.

0740 PM     HAIL             SHELDON                 37.66N 94.29W
08/11/2006  E0.75 INCH       VERNON             MO   LAW ENFORCEMENT

0740 PM     TSTM WND GST     SHELDON                 37.66N 94.29W
08/11/2006  E60.00 MPH       VERNON             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICIALS ESTIMATE UP TO 60 MPH WINDS.
            UNCONFIRMED REPORT FROM LOCAL MEDIA OF A LANDSPOUT NEAR
            SHELDON CROSSING HIGHWAY 71.

0840 PM     HEAVY RAIN       2 W LEBANON             37.68N 92.70W
08/11/2006  M1.46 INCH       LACLEDE            MO   BROADCAST MEDIA

            MEASURED 1.46 INCHES OF RAIN IN 45 MINUTES.

&&

LINDENBERG

The radar

The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 05:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
August 11, 11:30 PM CST
Where
Greene County, Springfield
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.200, -93.300

Thunderstorm wind gusts downed a large tree that damaged a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532628.